Transient, Paroxysmal, Shock-Like Paresthesias Associated With Paroxetine Initiation
J Clin Psychiatry 1997;58(4):175-176 [letter]
© Copyright 2014 Physicians Postgraduate Press, Inc.
Purchase This PDF for $40.00
If you are not a paid subscriber, you may purchase the PDF.
(You'll need the free Adobe Acrobat Reader.)
Receive immediate full-text access to JCP. You can subscribe to JCP online-only ($86) or print + online ($156 individual).
With your subscription, receive a free PDF collection of the NCDEU Festschrift articles. Hurry! This offer ends December 31, 2011.
If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
Click here to login.
Did you forget your password?
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
Letter to the Editor
Sir: We report three cases of transient, paroxysmal, shocklike
paresthesias associated with the initiation of paroxetine
Case 1. Ms. A, a 25-year-old Hispanic woman diagnosed by
DSM-IV criteria with a major depressive episode and associated
anxiety, was placed on paroxetine 20 mg/day. For the first 3
days, shortly after taking her morning 20-mg dose, she experienced facial paresthesias of a mild, electric-shock-like nature
that were also associated with the subjective sense of facial
twitching. Each episode lasted approximately 5 minutes.